Thunderstorm Wind, Finney
- When
- May 29, 8:45 PM CST
- Where
- Finney County, 6.42 mi SSE of Tennis
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.084, -100.875
Severe thunderstorms on the 29th produced a lot of high wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Severe thunderstorms on the 29th produced a lot of high wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 29, 2:06 PM CST, 6 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 306 PM CDT TUE MAY 29 2007 .DISCUSSION... DAYS 1-2... SCATTERED THUNDERSTORMS ALREADY DEVELOPING ALONG OUR STATIONARY FRONT IN NW KS/SW NE AS A WEAK S/W TROF CROSSES INTO WRN KS/SW NE. WEAK FLOW PRESENT ALOFT PER UPPER AIR ANALYSIS AND PROFILERS SO EXPECT THE CONVECTION THAT DEVELOPS DURING THE LATE AFTERNOON AND EARLY EVENING BE SLOW MOVERS. LATEST RADAR TENDS SEEM TO SUPPORT THIS AND THEREFORE USED THE THE SLOWER NAM SOLUTION OF PCPN CROSSING OUR CWA AS A FIRST GUESS WHICH WILL KEEP THE EASTERN CWA DRY UNTIL AFTER MIDNIGHT. OTHER THAN MOVING THE PCPN ACROSS THE CWA SLOWER IT STILL LOOKS LIKE THE PREVIOUS FORECAST HAD THE RIGHT IDEA WITH WIDESPREAD RAIN...HEAVY AT TIMES OVERNIGHT. HIGHEST QPF VALUES REMAIN CONCENTRATED ACROSS THE NORTH AND NORTHWEST WHERE THE BETTER UPPER LEVEL DYNAMICS AND SLOWER MOVING STORMS EARLY IN THE EVENT WILL BE. AS A RESULT STILL THINK THE CURRENT FLOOD WATCH STILL LOOKS ON TRACK FOR TONIGHT. MAIN UPPER S/W TROF PROGGED BY ALL MODELS TO MOVE ACROSS THE CWA DURING THE DAY ON WEDNESDAY SO WILL NOT GET IN A RUSH TO TAPER PCPN OR DECREASE CLOUDS UNTIL S/W TROF AND CYCLONIC FLOW MOVES EAST OF THE AREA. BY LATE WEDNESDAY MOISTURE AND UPSLOPE FLOW DEVELOPS NORTH OF OUR COLD FRONT BUT WHERE THIS FRONT WILL BE BY 00Z THURSDAY IS UNCLEAR. A FEW MODELS SUGGEST THAT THE FRONT WILL BE FAR ENOUGH NORTH THERE WE MAY SEE SOME LATE DAY STORMS OVER THE HIGHER TERRAIN OF SE CO THAT WILL MOVE SOUTHEAST INTO THE PANHANDLE REGION OVERNIGHT. GIVEN THE LOW CONFIDENCE ON THE FRONTAL BOUNDARY LOCATION AND THE BETTER OPPORTUNITY FOR RAIN BEING WITH OUR NEIGHBORS TO THE SOUTH AND WEST WILL FOLLOW THEIR LEAD AND MENTION SMALL POPS ACROSS THE EXTREME SOUTH AND SOUTHWEST WEDNESDAY NIGHT. A STRONGER S/W TROF WHICH WILL BE ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF 25H JET WILL THEN CROSS INTO WESTERN KANSAS LATE THURSDAY. OUR FRONT LOCATED IN WEST TEXAS AND OKLAHOMA WEDNESDAY NIGHT WILL ALSO BE MOVING NORTH TOWARDS SW KS AS A WARM FRONT. AS MOISTURE AND WAA DEVELOPS NORTH OF THIS FRONT OVER SW KS LATE IN THE DAY A FEW THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY. DAYS 3-7... QUESTIONS FOR THE EXTENDED CENTER AROUND TIMING AND LOCATION OF PRIMARILY DIURNALLY DRIVEN STORMS FRIDAY AND SATURDAY ALONG QUASI-STATIONARY FRONTAL BOUNDARY. FRONTAL BOUNDARY SHOULD BE SITUATED FROM NORTHERN KANSAS THROUGH NORTHEASTERN NEW MEXICO PER NEW 12Z ECMWF MSLP PATTERN AND 850MB WINDS. 13C DEWPOINTS AS SHOWN IN GFS AND ECMWF CERTAINLY SUPPORTIVE OF CONTINUED TSTM CHANCES. WILL GO WITH 30 POPS FOR FRI/FRI NIGHT AS A RULE WITH 20 POPS OVER THE SOUTHERN CWA SATURDAY. THE SUBTROPICAL SHORT WAVE TROUGH THAT MOVES ACROSS THE SOUTHERN PLAINS IN THE FRI-SAT TIME FRAME WILL CLEAR THE AREA BY SUNDAY WITH SURFACE RIDGE INFLUENCING THE SENSIBLE WEATHER. AS WE HEAD INTO EARLY NEXT WEEK...PRONOUNCED PACIFIC JET WILL BEGIN TO ENTER THE PAC NORTHWEST REGION WITH MID-UPPER HEIGHT RISES AHEAD OF THE ASSOCIATED HEIGHT FALLS WITH THE JET. WILL START TO SEE WARMING OVER THE ROCKIES AS A RESULT...WHICH WILL SPREAD OVER THE HIGH PLAINS BY ABOUT TUESDAY. IN THE FAR EXTENDED...IT LOOKS LIKE MID-LATE NEXT WEEK...THE OVERALL PATTERN WITH INCREASED PACIFIC JET ENERGY/TROUGH WOULD SUGGEST MORE SEVERE WEATHER POSSIBILITIES...HOWEVER GIVEN CLIMATOLOGY MOST OF THE SEVERE MAY END UP BEING NORTH OF THE DDC CWA. PLENTY OF TIME TO WATCH THIS HOWEVER. && .AVIATION... TIMING OF STORMS AT THE TERMINALS WILL BE THE MAIN CHALLENGE. CURRENT SET OF TAFS HAVE STORMS ENTERING GCK/DDC/HYS AROUND 05 TO 06Z...WHICH IS BASED ON THE ORGANIZED MCS DEVELOPMENT AND MOVEMENT SOUTHEASTWARD THROUGH WESTERN KANSAS. ISOLD THUNDERSTORMS MAY DEVELOP OUT AHEAD OF THE MCS AND AS SUCH WILL KEEP CB CLOUD IN THERE FOR THE EARLY EVENING TIME FRAME. FUTURE TAF UPDATES THIS EVENING SHOULD NAIL DOWN THE THUNDERSTORM TIMING WITH MORE CERTAINTY AS THEY DEVELOP AND BECOME TRACKABLE. LOOK FOR WIND SHIFT WITH THE FRONT AROUND THE 09-11Z TIME FRAME TO THE NORTHWEST AROUND 12-15 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 73 52 78 / 50 50 10 20 GCK 54 72 52 78 / 90 20 10 10 EHA 55 73 53 80 / 50 30 20 30 LBL 58 74 51 80 / 60 30 20 40 HYS 56 73 50 77 / 100 100 10 0 P28 61 74 55 80 / 90 90 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH WEDNESDAY MORNING FOR KSZ030-031-043>046-061>065. && FN18/25/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 511 AM CDT TUE MAY 29 2007 KSZ030-031-043>046-061>065-301000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE- 511 AM CDT TUE MAY 29 2007 /411 AM MDT TUE MAY 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO WESTERN KANSAS LATE THIS AFTERNOON AND EVENING. ABUNDANT LOW LEVEL MOISTURE FLOWING UP FROM THE GULF OF MEXICO WILL INTERACT WITH THE FRONT AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE STORMS COULD BECOME SEVERE. AS THE EVENING PROGRESSES, THE STORMS WILL BE WORKING EASTWARD ACROSS WEST CENTRAL KANSAS. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. A FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ON WEDNESDAY. NO SEVERE STORMS ARE EXPECTED. THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AFTERNOON AND EVENING AND AGAIN ON FRIDAY. THERE COULD BE ENOUGH MOISTURE RETURN ON THURSDAY TO GENERATE SUFFICIENT INSTABILITY FOR A FEW SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ066-074>081-084>090-301000- STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT- MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 511 AM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO WESTERN KANSAS LATE THIS AFTERNOON AND EVENING. ABUNDANT LOW LEVEL MOISTURE FLOWING UP FROM THE GULF OF MEXICO WILL INTERACT WITH THE FRONT AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE STORMS COULD BECOME SEVERE. THUNDERSTORMS WILL DEVELOP EASTWARD DURING THE EVENING AND OVERNIGHT HOURS. HEAVY RAIN WILL BE POSSIBLE FROM STORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ON WEDNESDAY. NO SEVERE STORMS ARE EXPECTED. THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AFTERNOON AND EVENING AND AGAIN ON FRIDAY. THERE COULD BE ENOUGH MOISTURE RETURN ON THURSDAY TO GENERATE SUFFICIENT INSTABILITY FOR A FEW SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
The Dodge City radar (KDDC), 87 km away, was scanning. The volume nearest the first event began at 02:43 UTC.
29 thunderstorm wind, 1 hail. Local standard time, as filed.
KSN weatherlab site.
A 1.5 inch diameter tree was snapped off at the ground.
Four to six inch diameter tree branches were broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37699, 37700, 37701, 37702, 37703, 37704, 37705, 37707, 37708, 37710, 37712, 37713, 37714, 37716, 37718, 37720, 37722, 37724, 37697, 37698, 37725, 37728, 37730, 37733, 37734, 37735, 37736, 37737, 37738, 37695.